Hail, Douglas
- When
- April 30, 7:10 AM CST
- Where
- Douglas County, 1.75 mi SW of Eudora
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -95.120
A single severe storm formed in east central Kansas during the morning of Friday April 30, 2010. Only marginally severe hail was observed from this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A single severe storm formed in east central Kansas during the morning of Friday April 30, 2010. Only marginally severe hail was observed from this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 30, 5:49 AM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 649 AM CDT FRI APR 30 2010 .UPDATE... UPDATED FOR 12 UTC AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... CONVECTION OCCURRING IN THE VICINITY OF TOP AND FOE WILL GRADUALLY SHIFT TO THE SOUTHEAST. MVFR VSBYS CAN BE EXPECTED WITH THE TSRA THIS MORNING. NORTHWEST WINDS WILL BECOME SOUTHWEST AS BOUNDARY MIXES OUT TODAY. CONVECTION FOR THE AFTERNOON AND EVENING LIKELY TO STAY SOUTHEAST OF THE TAF SITES SO LEFT OUT FOR NOW. VFR CONDITIONS EXPECTED AFTER 06Z TONIGHT WITH SOUTHWEST WINDS UNDER 10 KTS. 53 && .PREV DISCUSSION... /ISSUED 354 AM CDT FRI APR 30 2010/ DISCUSSION... CONVECTIVE OUTFLOWS HAVE PUSHED THROUGH ALL BUT SOUTHEAST PORTIONS OF THE AREA AT 08Z WITH CONVECTION STEADILY BECOMING WEAKER AND MORE ISOLATED. MAIN UPPER LOW IN IN THE DAKOTAS WITH TROFFING STILL WELL TO THE WEST AND SOUTH OF IT...AND ONE PV ANOMALY MOVING SOUTHEAST THROUGH THE SOUTHERN ROCKIES. WEAK HIGH PRESSURE HAS BUILT INTO NORTHWEST KANSAS OVERNIGHT BUT PRESSURES HAVE BEEN FALLING TO ITS WEST AND NORTH. MOST SIGNIFICANT WEATHER OVERNIGHT HAS BEEN WITH MIXING DOWN OF VERY STRONG LOW LEVEL JET HEAD OF WEAKENING COLD FRONT. WILL WATCH LATEST WIND AND PRECIP TRENDS FOR MORNING WORDING...BUT DOWNWARD TREND IN INTENSITY OF BOTH CONTINUING. MAY BE ABLE TO CANCEL BOTH HEADLINES WITH THIS FORECAST. LONGWAVE TROF TO MOVE LITTLE WITH ROCKIES ANOMALY BRINGING GOOD Q-G FORCING THROUGH...PEAKING AROUND MIDDAY. COOLER AIR MOVING IN ALOFT WILL KEEP SOME INSTABILITY IN PLACE WITH STILL STRONG WINDS ALOFT FOR A BIT OF STORM ORGANIZATION POTENTIAL. FRONT WILL LARGELY WASH OUT WITH SURFACE LOW COMING TOGETHER IN THE NORTHERN PLAINS...WITH COOLEST TEMPS IN THE NORTHWEST...BUT STILL NOTICEABLY COOLER IN THE SOUTHEAST. NEXT SIGNIFICANT PRECIPITATION CHANCE COMES SATURDAY AFTERNOON WITH WAA SIGNAL STILL PAINTED IN SOUTHEASTERN AREAS...SPREADING A BIT NORTH AND WEST SATURDAY NIGHT. ONLY EXPECTING LIGHT SHOWER ACTIVITY TO RESULT. UPPER TROF TO MOVE IN LATE SUNDAY FOR ANOTHER PRECIP CHANCE...WITH COLD TEMPS ALOFT SUGGESTING SOME THUNDER POSSIBLE. 65 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 619 AM CDT FRI APR 30 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-011130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 619 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SCATTERED IN MAINLY EAST CENTRAL KANSAS THIS MORNING...WITH MORE THUNDERSTORMS POSSIBLE IN NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON. A FEW OF THE STORMS THIS MORNING AND THIS AFTERNOON COULD PRODUCE HAIL THE SIZE OF QUARTERS AND WIND GUSTS AROUND 55 MPH. A FEW RIVERS AND CREEKS IN NORTH CENTRAL AND NORTHEAST KANSAS MAY REACH FLOOD STAGE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED RIVER LEVELS MAY PERSIST IN NORTH CENTRAL AND NORTHEAST KANSAS THROUGH MUCH OF THE WEEKEND. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AREA-WIDE SUNDAY NIGHT...MONDAY AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AREA-WIDE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY IN NORTHEAST AND EAST CENTRAL KANSAS.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
356 AM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 SSW GLASCO 39.29N 97.88W
04/29/2010 E1.75 INCH OTTAWA KS TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED VIA TRAINED SPOTTER. HAIL
DAMAGE SUSTAINED TO TRACTOR.
0500 PM HAIL 1 WSW CONCORDIA 39.56N 97.68W
04/29/2010 E1.00 INCH CLOUD KS TRAINED SPOTTER
0503 PM HAIL CONCORDIA 39.57N 97.66W
04/29/2010 E0.88 INCH CLOUD KS LAW ENFORCEMENT
0610 PM HAIL BELLEVILLE 39.82N 97.63W
04/29/2010 E0.75 INCH REPUBLIC KS TRAINED SPOTTER
0615 PM HAIL SE BELLEVILLE 39.82N 97.63W
04/29/2010 E1.25 INCH REPUBLIC KS TRAINED SPOTTER
0615 PM HAIL BELLEVILLE 39.82N 97.63W
04/29/2010 E1.75 INCH REPUBLIC KS TRAINED SPOTTER
0615 PM HAIL 1 E MUNDEN 39.91N 97.51W
04/29/2010 E1.50 INCH REPUBLIC KS TRAINED SPOTTER
PING PONG BALL SIZE HAIL
0639 PM HAIL SSE CUBA 39.80N 97.46W
04/29/2010 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
0648 PM HAIL HADDAM 39.86N 97.30W
04/29/2010 E1.00 INCH WASHINGTON KS LAW ENFORCEMENT
0648 PM HAIL 2 NNW HADDAM 39.88N 97.31W
04/29/2010 E1.00 INCH WASHINGTON KS TRAINED SPOTTER
0712 PM TORNADO 4 N WASHINGTON 39.88N 97.05W
04/29/2010 WASHINGTON KS STORM CHASER
0722 PM HAIL 1 N COURTLAND 39.80N 97.89W
04/29/2010 E1.25 INCH REPUBLIC KS LAW ENFORCEMENT
0842 PM HAIL 1 ESE REPUBLIC 39.92N 97.80W
04/29/2010 E0.88 INCH REPUBLIC KS TRAINED SPOTTER
0857 PM HAIL 7 WNW MUNDEN 39.94N 97.66W
04/29/2010 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
0957 PM HAIL 6 S JAMESTOWN 39.52N 97.87W
04/29/2010 E0.88 INCH CLOUD KS TRAINED SPOTTER
1049 PM HAIL 3 W WASHINGTON 39.81N 97.11W
04/29/2010 E0.75 INCH WASHINGTON KS TRAINED SPOTTER
1118 PM HAIL 4 NNE MILTONVALE 39.41N 97.42W
04/29/2010 E1.00 INCH CLOUD KS TRAINED SPOTTER
1130 PM HAIL 8 W OAK HILL 39.25N 97.49W
04/29/2010 E1.00 INCH OTTAWA KS TRAINED SPOTTER
1139 PM NON-TSTM WND GST 4 SW MANHATTAN 39.14N 96.62W
04/29/2010 M61.00 MPH RILEY KS ASOS
KMHK ASOS
1140 PM NON-TSTM WND DMG MANHATTAN 39.18N 96.57W
04/29/2010 RILEY KS EMERGENCY MNGR
TREES AND ELECTRICAL TRANSFORMERS BLOWN DOWN. ONE SHED
BLOW OVER.
1153 PM TSTM WND GST ABILENE 38.92N 97.21W
04/29/2010 E60.00 MPH DICKINSON KS TRAINED SPOTTER
1220 AM NON-TSTM WND DMG 4 E WAMEGO 39.20N 96.23W
04/30/2010 WABAUNSEE KS LAW ENFORCEMENT
TIME IS ESTIMATED.
1228 AM TSTM WND GST CHAPMAN 38.97N 97.02W
04/30/2010 E60.00 MPH DICKINSON KS LAW ENFORCEMENT
0153 AM NON-TSTM WND GST 5 SSW EMPORIA 38.34N 96.20W
04/30/2010 M59.00 MPH LYON KS ASOS
0158 AM NON-TSTM WND GST EMPORIA 38.40N 96.18W
04/30/2010 M55.00 MPH LYON KS BROADCAST MEDIA
REPORTED BY KVOE RADIO
&&
BARJENBRUCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 600 AM CDT FRI APR 30 2010 KSZ054-055-058-301130- COFFEY-LYON-OSAGE- 600 AM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ALERT FOR OSAGE...EASTERN LYON AND NORTHWEST COFFEY COUNTIES... THROUGH 630 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 65 MPH ACROSS PORTIONS OF OSAGE...LYON AND COFFEY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE NEOSHO RAPIDS...LEBO...READING...BETO JUNCTION... OLIVET...OSAGE CITY...MELVERN AND LYNDON. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 131 AND 157 COULD ALSO BE AFFECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 630 AM CDT FRI APR 30 2010 KSZ039-040-055-301200- DOUGLAS-OSAGE-SHAWNEE- 630 AM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST SHAWNEE...DOUGLAS AND NORTHEAST OSAGE COUNTIES... THROUGH 700 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 65 MPH ACROSS PORTIONS OF SHAWNEE...DOUGLAS AND OSAGE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CARBONDALE...OVERBROOK...GLOBE... RICHLAND...LONE STAR...CLINTON...PLEASANT GROVE...LECOMPTON... NORTHWESTERN LAWRENCE AND EUDORA. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 206 COULD ALSO BE AFFECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 653 AM CDT FRI APR 30 2010 KSZ026-301230- JEFFERSON- 653 AM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY... THROUGH 730 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 70 MPH ACROSS PORTIONS OF JEFFERSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OSKALOOSA...MCLOUTH AND WINCHESTER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 715 AM CDT FRI APR 30 2010 KSZ054-055-058-301245- COFFEY-LYON-OSAGE- 715 AM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ALERT FOR OSAGE...SOUTHEAST LYON AND NORTHWESTERN COFFEY COUNTIES... THROUGH 745 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 70 MPH ACROSS PORTIONS OF OSAGE...LYON AND COFFEY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE LEBO...BETO JUNCTION...OLIVET... MELVERN...OSAGE CITY...LYNDON AND QUENEMO. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 139 AND 163 COULD ALSO BE AFFECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 744 AM CDT FRI APR 30 2010 KSZ040-055-056-301315- DOUGLAS-FRANKLIN-OSAGE- 744 AM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...NORTHEASTERN OSAGE AND NORTHWESTERN FRANKNLIN COUNTIES... THROUGH 815 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 65 MPH ACROSS PORTIONS OF DOUGLAS...OSAGE AND FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OVERBROOK...OTTAWA... CENTROPOLIS...GLOBE...LONE STAR...BALDWIN CITY...CLINTON...PLEASANT GROVE...VINLAND...SOUTHEASTERN LAWRENCE AND EUDORA. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 195 AND 205 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 174 AND 188 COULD ALSO BE AFFECTED.
The Pleasant Hill radar (KEAX), 75 km away, was scanning. The volume nearest the first event began at 13:09 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225617, 225618, 225619.